advertisement
Question
Posted by: jen | 2011-02-15

Mirena - will it help with painful period

Hi doc

I had a c-section 5 months ago. I am breastfeeding my baby. I had my first period again two months ago and now the second one, so I guess it is slowly returning. I have a huge problem though and hope you have some advice for me.
Before my kids I had quite normal periods with the occational bloated feeling and a bit of pain which usually lasted for a day then the rest of the cycle was fine. After my first baby it went back to normal again like before.
Two months ago I started breaking out in my face and a few days later I had my period with some abdomonal pain which I could manage with a warm waterbottle during the night. It was quite a heavy flow which I''m not used to.
This time round I have extreme pain. About a week before my period I started breaking out not only in my face but also on my chest and back. I had extreme abdominal pain in that week without the period and thought it was just something I ate since I have no idea when to expect my next period again. On Saterday I started having my next period and I am so sick and bloated at the moment that I had to stay home yesterday. I lost 2kg in this past week since everything started. I can''t eat or drink anything. And I have extreme stomach cramps. I also realised that my milk supply is getting fewer since I can''t eat. I feel very sick and can''t even get water in my body. My flow is also very heavy and it lasts for about 5 days.
I ate some dinner yesterday and felt so sick and bloated that I had to go to bed afterwards. So this morning I''m back on not eating anything. I''m to scared to even drink tea since I''m back at work and don''t want to feel sick.

After having my stiches removed i asked my Gynae about Mirena and he gave me some info on that and said that it usually helps with heavy periods. I was thinking of getting it as a contraseptive and then I saw the price. He said that if it was for a medical reason he could try to get my medical aid to pay for some of it.
Do you think the Mirena would help for my problem?
It is quite hard getting an appointment at my gynea so would like your advice before making an appointment.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The Mirena often makes periods lighter. However, your current problems may just be related to the return of your periods and may not persist. I am not sure that the nausea is related to your period.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: gynaedoc | 2011-02-17

The Mirena often makes periods lighter. However, your current problems may just be related to the return of your periods and may not persist. I am not sure that the nausea is related to your period.

Best wishes

Reply to gynaedoc
Posted by: gynaedoc | 2011-02-17

The Mirena often makes periods lighter. However, your current problems may just be related to the return of your periods and may not persist. I am not sure that the nausea is related to your period.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement